Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

How can cholesterol levels be managed while having severe fatigue due to Atorvastatin?

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 1405 Questions
Question
I have taken atorvastatin for about a year. Lately I've been feeling very fatigued and my cardiologist told me to stop taking it for three to four weeks to see if that helped with the fatigue. It did help and he instructed me to continue to withhold the drug.

What can I expect will happen if I continue with that advice? Will my cholesterol go up? Dangerously?
Fri, 18 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Salah Saad Shoman 1 hour later
Brief Answer:
No

Detailed Answer:
Dear sir, I have gone through your question and I understand your concerns but it is a common side effect of atorvastatin to cause unusual fatigue , tiredness and body pains.. So, I agree with your doctor that you should not go back to taking it.. However, cholesterol level can be normalized by adopting a healthy diet and excersice .. walking 15-30 minutes daily will help regulate cholesterol levels and keeping them within normal levels.. You can even try walk at home videos on the YouTube..
Also adding two servings per day of whole wheat products such as oats, XXXXXXX and brown bread will help keep the levels of cholesterol within normal levels.. cutting on fatty dairy products and replacing them with low fat ones such as skimmed milk is important too.. Unsaturated fats found in olive oil and seafoods is safe to take an won't increase your cholesterol levels .. I hope you find this helpful . if you don't have any other clarifications then please close the discussion..
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor